EconPapers    
Economics at your fingertips  
 

Decrease of capital guarantees in life insurance products: Can reinsurance stop it?

Marcos Escobar-Anel, Yevhen Havrylenko, Michel Kschonnek and Rudi Zagst
Authors registered in the RePEc Author Service: Marcos Escobar Anel ()

Insurance: Mathematics and Economics, 2022, vol. 105, issue C, 14-40

Abstract: We analyze the potential of reinsurance for reversing the current trend of decreasing capital guarantees in life insurance products. Providing an insurer with an opportunity to shift part of the financial risk to a reinsurer, we solve the insurer's dynamic investment-reinsurance optimization problem under simultaneous Value-at-Risk and no-short-selling constraints. We introduce the concept of guarantee-equivalent utility gain and use it to compare life insurance products with and without reinsurance. Our numerical studies indicate that the optimally managed reinsurance allows the insurer to offer significantly higher capital guarantees to clients without any loss in the insurer's expected utility. The longer the investment horizon and the less risk-averse the insurer, the more prominent the reinsurance benefit.

Keywords: Portfolio optimization; Value-at-risk; Allocation constraint; Insurance; Reinsurance (search for similar items in EconPapers)
JEL-codes: G11 G22 (search for similar items in EconPapers)
Date: 2022
References: Add references at CitEc
Citations: View citations in EconPapers (2)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0167668722000361
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Decrease of capital guarantees in life insurance products: can reinsurance stop it? (2021) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:insuma:v:105:y:2022:i:c:p:14-40

DOI: 10.1016/j.insmatheco.2022.03.009

Access Statistics for this article

Insurance: Mathematics and Economics is currently edited by R. Kaas, Hansjoerg Albrecher, M. J. Goovaerts and E. S. W. Shiu

More articles in Insurance: Mathematics and Economics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-23
Handle: RePEc:eee:insuma:v:105:y:2022:i:c:p:14-40